Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 354, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 14, 2003, 8:10 PM CDT for Lincoln County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2003, 8:10 PM CDT (01:10 UTC)
- Expired
- May 14, 2003, 8:40 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lincoln County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 6:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:30 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 14, 6:30 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...MESO UPDATE... NATIONAL WEATHER SERVICE JACKSON MS 630 PM CDT WED MAY 14 2003 SATELLITE IMAGERY SHOWS THUNDERSTORM COMPLEX TRACKING SOUTHEAST ACROSS SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA ALONG SURFACE BOUNDARY. UPPER NORTHWEST FLOW AND 850 THETAE RIDGE WILL TAKE IT INTO NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI THIS EVENING. SPC HAS ISSUED SEVERE THUNDERSTORM WATCH FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI UNTIL MIDNIGHT. SO HAVE ADJUSTED ZONES. THE REST OF FORECAST APPEARS TO BE ON TRACK. .JAN... AR...FLOOD WATCH SE ZONES FOR TONIGHT. LA...FLOOD WATCH NE ZONES N OF INTERSTATE 20 TONIGHT. MS...FLOOD WATCH CENTRAL/NRN ZONES N OF INTERSTATE 20 TONIGHT. 17
Hazardous weather outlook, May 14, 7:37 PM CDT, 33 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 737 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH EARLY MORNING THURSDAY AS A COMPLEX OF THUNDERSTORMS MOVE EAST SOUTHEAST ALONG A RETREATING WARM FRONT. ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED MAINLY SOUTH OF A LINE FROM LAKE VILLAGE ARKANSAS TO KOSCIUSKO MISSISSIPPI...WITH A SLIGHTLY HIGHER PROBABILITY BETWEEN I-20 AND HIGHWAY 84. THE MAIN CONCERN WITH THESE STORMS WILL BE DAMAGING WIND TO 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS. ALL THUNDERSTORM ACTIVITY IS EXPECTED TO BE EAST OF THE REGION BY SUNRISE. THE WARM FRONT IS EXPECT TO LIFT NORTH OF THE AREA ON THURSDAY WITH ONLY SCATTERED THUNDERSTORMS POSSIBLE. NO SEVERE STORMS ARE EXPECTED AS AN UPPER RIDGE WILL BEGIN BUILDING IN...SUPPRESSING ANY SEVERE STORMS. ...FLOODING... FLOODING WILL BE POSSIBLE TONIGHT...MAINLY NORTH OF I-20...AS A LARGE THUNDERSTORM COMPLEX MOVES OVER THE REGION. INDIVIDUAL STORMS MAY REPEATEDLY TRACK OVER THE SAME AREAS...RESULTING IN LOCALIZED FLOODING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY IN THESE AREAS...HOWEVER ISOLATED AMOUNTS OF 3 TO 5 INCHES MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE... SEVERE THUNDERSTORMS WILL ONCE AGAIN ENTER THE PICTURE FRIDAY AFTERNOON AND LAST THROUGH SATURDAY...AS POTENT UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. THE MAIN SEVERE WEATHER RISKS WILL CONTINUE TO BE HAIL GREATER THAN THREE QUARTERS OF AN INCH...AND WIND GUSTS HIGHER THAN 60 MILES AN HOUR. STAY INFORMED TO UPDATED FORECASTS AND STATEMENTS REGARDING THIS DEVELOPING WEATHER SYSTEM. ...DAYS FOUR THROUGH SEVEN... STRONG THUNDERSTORMS ARE EXPECTED TO BE ONGOING EARLY SUNDAY MORNING...MAINLY OVER THE SOUTHEAST AREAS...AS A COLD FRONT PUSHES THROUGH. THE FRONT IS EXPECTED TO BE EAST OF THE REGION BY SUNDAY AFTERNOON...RESULTING IN A LOW RISK FOR HAZARDOUS WEATHER THROUGH WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, May 14, 2:55 PM CDT, 5 hours 15 minutes before
MSZ029>033-037>039-043>046-050>052-058-142100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT WED MAY 14 2003 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. ALTHOUGH SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO THE EARLY EVENING HOURS...THE THREAT FOR SEVERE WEATHER APPEARS MINIMAL IN THE SHORT TERM. HOWEVER...ADDITIONAL THUNDERSTORMS FORMING IN SOUTHERN ARKANSAS WILL LIKELY AFFECT THE AREA LATER TONIGHT. THUS...ADDITIONAL WEATHER WATCHES AND WARNINGS MAY BE NEEDED DURING THE LATE NIGHT OR EARLY MORNING HOURS THURSDAY. CRAVEN
Local storm report, May 14, 7:23 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 8 N FAYETTE MS 0.75 INCH HAIL
05/14/03 JEFFERSON REPORTED BY JEFFERSON
COUNTY EMA.Local storm report, May 14, 7:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
757 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0713 PM LORMAN MS 1.00 INCH HAIL
05/14/03 JEFFERSON REPORTED BY JEFFERSON
COUNTY EMA.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:08 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 47 min |
| May 14, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 21 min |
| May 14, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 30 min |
| May 14, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 45 min |
| May 14, 9:48 PM CDT | Flash Flood Warning | JAN | Warren | 2 hr |
| May 14, 10:00 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 45 min |
| May 14, 10:07 PM CDT | Tornado Warning | JAN | Marion | 43 min |
| May 14, 11:12 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 58 min |
| May 14, 11:37 PM CDT | Tornado Warning | JAN | Copiah | 43 min |
| May 14, 11:57 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 48 min |
| May 14, 8:25 PM CDT | Flash Flood Warning | JAN | Franklin, Richland | 2 hr |
| May 14, 8:54 PM CDT | Flash Flood Warning | JAN | Madison | 2 hr |
| May 14, 11:49 PM CDT | Flash Flood Warning | JAN | Richland | 2 hr |
| May 15, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Franklin | 58 min |
| May 15, 1:20 AM CDT | Flash Flood Warning | JAN | Franklin, Richland | 5 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.